A 36-year-old member asked:
Why would i have jaw stiffnes and pain weeks after i had a novocain (procaine) shot during at my dentist?
3 doctor answers • 3 doctors weighed in
Dentistry 40 years experience
Many reasons: Depending on the injection that was used, the needle may have passed through multiple muscles and you might be having a muscle spasm. You might have kep your mouth open for a long period of time and the muscles might be angry from that. You might have an issue with the filling and not be aware of it. I would call your dentist and have them see you as soon as you can get it in.
5.8k viewsAnswered >2 years ago
Dentistry 33 years experience
Shot location?: Could be where the shot was, if it made the muscle sore, or if you had your mouth open too long and made it sore.
5.7k viewsAnswered >2 years ago
Cosmetic Dentistry 34 years experience
Possible Hematoma: Soreness could be due to a hematoma, a common side affect of local anasthetic administration. It is like a bruise and usually gets better with time. If not better within several weeks, go back or get 2nd opinion.
5.4k viewsAnswered >2 years ago
Last updated Sep 20, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.